Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Diabetic and hypertensive. Taking Nusar and Gluconorm. Get burning sensation on feet and fungal infection. Suggest?

DOCTOR OF THE MONTH - May 2014
May 2014
User rating for this question
Very Good
Answered by

Radiologist
Practicing since : 2002
Answered : 6437 Questions
Question
Hello ,

I am borderline diabetic 2 and am also hypertensive and am under medication for both ( Nusar Am and Gluconorm ) and it is under control. I am 5ft 11 inches, 81 kgs and 53 years old and otherwise very active . My questions

a) After a good round of golf --i get a burning sensation on my feet . I soak it in warm water but the discomfort continues for a few hours . When I go for my daily walks ( 3-4 km) --i do not get any burning sensation .
b) i was getting some brittleness in my toe nails an some fungal infection . Also itchiness near any anus . I have have used Forcan 150 once a week and Candid cream but the symptons come back after a gap.
c) Weak erections --desire is there but very weak erections . is it because of diabetes ? any cure for this ?
Posted Tue, 8 Oct 2013 in Diabetes
 
 
Answered by Dr. Vivek Chail 1 hour later
Brief Answer:
Complications of Diabetes

Detailed Answer:
Hi XXXXX
Thanks for writing in to us.

From your medical history, you are a hypertensive and borderline diabetic (?how many years) and are taking Nusar Am (Losartan and Amlodipine) and Gluconorm (oral hypoglycemic agent).

I would like to explain your situations as below:
a) After a good round of golf --i get a burning sensation on my feet . I soak it in warm water but the discomfort continues for a few hours . When I go for my daily walks ( 3-4 km) --i do not get any burning sensation .

You must get your glycosylated hemoglobin levels checked for control of diabetic state. These symptoms may relate to diabetic neuropathy.


b) i was getting some brittleness in my toe nails an some fungal infection . Also itchiness near any anus . I have have used Forcan 150 once a week and Candid cream but the symptons come back after a gap

Fungal infections are difficult to treat unless not completely treated especially in diabetics. Please take complete course of oral anti fungal medications and keep the areas (toes and anal region dry). Wear clean socks and cotton inner wear.


c) Weak erections --desire is there but very weak erections . is it because of diabetes ? any cure for this ?

Weak erections can be due to your diabetes, vascular or psychological cause. Please discuss with your doctor and if you are not able to get proper erections even after medical tests using pharmacologic drugs and ultrasound Doppler scan, you may take treatment with vasodilator drugs like sildenafil. This must be taken under strict medical supervision.

Do write back in case of doubts.

Regards
Dr. Vivek
Above answer was peer-reviewed by
 
Follow-up: Diabetic and hypertensive. Taking Nusar and Gluconorm. Get burning sensation on feet and fungal infection. Suggest? 2 hours later
Dr XXXXXXX

Thanks your reply . My follow up qs are

My fasting sugar is 95 and post lunch is 130. My HB1Ac is 7.1( and generally in the range of 6.5 to 7 ) . I have been on Dibates and Hypertensive medication last 10 yrs or so. My Cholestrol and lipid profile results are perfect . I also have been taking Vitamin B tablets last 2 years once a day .

a) What can I do about the burning sensation in my feet ---?
b) Weak erections ? any side effects of sildenafil ?
b) What other risks do I face due to this Diabtes and Blood Pressure conditions ? My father aged 86 has some symtons mimicing of Parkinsons ( slow gait ) and glacumo .
d) Last few days I have been getting up 2-3 times a night to go to urinate ? Is this linked to diabetes in any way ? What should I do ?


txs / M.S XXXXXXX
 
 
Answered by Dr. Vivek Chail 14 hours later
Brief Answer:
Take regular medical attention for diabetes

Detailed Answer:
Hi Mr. M.S. XXXXXXX
Thanks for writing in again.

Your awareness regarding diabetes is excellent and your present reports show blood sugar levels under control.

Replies to your specific questions are as below:

a) What can I do about the burning sensation in my feet ---?

Examine your feet and legs daily for any wound injury.
Apply lotion if your feet are dry.
Care for your nails regularly.
Wear properly fitting footwear and wear them all the time to prevent foot injury.

Diabetic autonomic neuropathy most often affects the digestive system, especially the stomach, blood vessels, urinary system, and sex organs. To prevent autonomic neuropathy, keep your blood sugar levels well controlled. In most cases, early symptoms of diabetic peripheral neuropathy will become less when blood sugar is under control. Medications can be taken to help control the discomfort if needed.
Work with your doctor to keep your blood sugar under tight control

b) Weak erections ? any side effects of sildenafil ?

Weak erections may be caused by diabetes. Side effects of sildenafil are rare in occurrence. Dizziness, lightheadedness, headache, flushing, heartburn, nosebleeds, trouble sleeping, or swollen hands/ankles/feet (edema) may occur. Vision changes such as increased sensitivity to light, blurred vision, or trouble telling blue and green colors apart may also occur. If any of these effects persist or worsen, notify your doctor or pharmacist promptly. Sexual activity may put extra strain on your heart, especially if you have heart problems. If you have heart problems and experience any of these serious side effects while having sex, stop taking sildenafil and get medical help right away: severe dizziness, fainting, chest/jaw/left arm pain, nausea. In the unlikely event you have a painful or prolonged erection lasting 4 or more hours, stop using this drug and get medical help right away or permanent problems could occur.

c) What other risks do I face due to this Diabtes and Blood Pressure conditions ? My father aged 86 has some symtons mimicing of Parkinsons ( slow gait ) and glacumo

Diabetics having the condition for more than ten years are prone to neuropathy (complications concerning nerves), nephropathy (complications concerning kidneys) and retinopathy (complications concerning eyes). This manifests more commonly in those with uncontrolled high blood sugar levels. You must follow up with your physician regularly and get yourself examined as appropriate.

Hypertension also can affect the kidneys, eyes, brain and as you already are aware, the heart.

As of research publication of American diabetes association in 2011, although studies suggest that diabetes is a risk factor for PD, there is no conclusive evidence on this association.

Glaucoma has long been considered one of the eye complications that can affect people with diabetes. One rare form, neovascular glaucoma, is definitely associated with diabetes. Another type, open-angle glaucoma, is much more common. Scientists are “quite divided,” however, over whether open-angle glaucoma has a particular link to diabetes

d) Last few days I have been getting up 2-3 times a night to go to urinate ? Is this linked to diabetes in any way ? What should I do ?

Frequent urination is associated with diabetes. If urinary frequency is accompanied by urgency and inability to completely void the bladder, the possibility of an enlarged prostate gland may have to be excluded in you. This can be done by going for an ultrasound scan of abdomen.

Hope your questions are answered.
Do get back in case you have doubts.

Wish you good health
Dr. Vivek
Above answer was peer-reviewed by
 
Follow-up: Diabetic and hypertensive. Taking Nusar and Gluconorm. Get burning sensation on feet and fungal infection. Suggest? 5 hours later
Dr XXXXXXX ,

Txs your detailed reply . Much appreciated .
 
 
Answered by Dr. Vivek Chail 18 hours later
Brief Answer:
Thanks

Detailed Answer:
Hi Mr. M.S. XXXXXXX

Thanks for your appreciation.

Hope I have been able to assist you with the correct information sought by you.

Best wishes
Dr. Vivek
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor